All Journal Entries Journals
Sort By:  

Doxil .. Round 3

Dec 20, 2009 - 5 comments

Tumor marker went down after round 2 .. a very good thing.  However, have developed severe "foot" syndrome (Hand/Foot Syndrome).  I did nothing unusual after Round 3 (beginning of the month), but each day it is getting progressively worse.  Using ice packs and Utter Cream and that helps for a few minutes, then the pain is all but unbearable when I am on my feet.  I am going to call MD today for some advice ... Christmas is only a few days away and I can barely walk .. and the pain is intense.  

Doxil Rd. 1 and 2

Nov 10, 2009 - 1 comments

I write this journal so I have an accounting of what is happening.

Doxil Round 1 was uneventful.  Usual constipation.  Used ice packs on hands and feet for 48 hrs. (except @ bedtime). Also drank lots of cold drinks and ice chips.  Layed around on sofa or recliner with just a loose shift on.  When using this laptop, put a pillow under so NO pressure points or heat.  Did not stay in one position too long .. again so no pressure points and trying to avoid any rashes or blisters.  Lost my taste buds around day 5 thru 7 or so, but  came back just fine.  So far, so good.

CA 125 now up to 215 (100 pts. in a month).  I am told this is normal for the at the beginning.  I will get 4 rounds and then maybe a scan before changing drugs yet again.

Round 2 .. same as round 1 so far.  Had to do liquid diet for 24 hrs .. but everything going smoothly at last.

I should be in good shape for Thanksgiving and the next round is the Dec. 7th so Christmas is looking good as well as New Year's as long as I behave myself for the first few days following chemo.  I feel pretty good .. a little tired .. and sitting around is NOT my favorite thing .. but will do it for a good holiday season.



Topotecan, Round 7 .. on to Doxil

Oct 09, 2009 - 7 comments

As I mentioned earlier, had a 5 day stay in the hospital to open up a bowel blockage.

The PET/CT shows "activity" in the small intestine area and combined with a rising CA125 (was 28 .. now 123,  I will be starting a new drug (4th this year) on Monday .. Doxil.  My MD doesn't want to wait until I come back to start Doxil .. he is concerned about my bowel blockage.  

He did say to go to England, but the trip to London on 10/18 is now questionable.  Just having a new drug and 6 days later heading so far away .. don't think it will happen.  Besides, all of my clothes (bras included) are tight, even tho I've lost a few lbs.  I am not supposed to wear anything binding or I could have a problem (like around my waist from being tight) .. burning, rash, I'm not sure.  At least at home, I can be comfortable.  

I thought the "side effects" were only supposed to last up to 5 days, but the nurse cautioned me to wear loose fitting clothes in London, too.  IF I had been on Doxil a couple of rounds, I'd know what to expect.  I loved topo as you know, and I knew I would be fine going away.  Now, with the bowel problem and a new drug, I'm not that comfortable.  Ken and I will decide this weekend.

Anyone had Doxil?  Your thoughts?

Topotecan Round 6  :-(

Aug 31, 2009 - 6 comments

Well, I was normal for 3 weeks .. or so I thought!  CA went up 8 points to 28 (with 21 being normal by my lab).  I know 8 isn't much, but I never have huge #'s .. so 8 points in 3 weeks is considerable for me.  I was extremely busy the week before the lab and am hoping that stress or some unknown other something, made the # jump and not the cancer.  I can only hope!  

Round 7 this week was to be my last as my onc honestly thought the # would go down and we would get a PET/CT at the end of the month.  If all was clear on the scan, I would get a chemo break.

I am thinking I will stay on schedule with the chemo until I get at least two in the normal range .. then have the scan.  So disappointing ................